top of page

Medicated | Hair Loss

Its very common that hair loss side effects are due to some of the medications we take. These side effects could take about 3 months or less to show up. But if these drugs are essential for your health, it gets harder. Find out how to handle these changes.

How Medications Affect Your Hair Maybe you’ve started noticing a significant increase in the amount of hair tangled in your comb, on your pillow, or in the shower drain. While there are many factors to this, it's easy to think that your medications don't need investigation as well. It even gets more difficult when you find out that your drugs are responsible, but you can't stop taking them because, well, you need them. Frustrating, we know but, first… Do All Medications Cause Hair Loss? You should know that everyone's metabolism functions differently and so, will have different reactions to drugs. For example, long term use of Aspirin and certain antibiotics tend to lower the production of red blood cells in some people and doesn’t in others. With that said, some medications that are potential triggers of hair loss in some people might not affect someone else. While you tend to lose just a small percentage of your hair [not everything], you still need to check your medications if you experience hair loss after starting them newly. You should also know that increased hair shedding usually occurs between 6 weeks to 3 months of starting a new medication. Although there are exceptions to this, like when medications are given in very strong doses. Or the case of chemotherapy used in cancer treatment. If you experience hair loss within a few days or a week of starting a new medication, then the cause is often something else – probably the effects of the illness you’re treating. However, if a certain drug is responsible, then you should ask your doctor for other possible options.

Here’s What You Can Do When Your Medications Affect Your Hair If your prescribed medications or drugs list hair loss as one of its side effects, don’t panic. It’s possible it only affects some people [not everyone] and would only cause slight hair-fall. Due to research and patient reports, there are so many drugs that can affect your hair. Tell us about your hair struggles and we'll share with you how we can help restore it to its former glory. Start with an evaluation!


0 comments

Recent Posts

See All

Comments


bottom of page